MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078173
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a chronic total occlusion (cto) in the posterior tibial artery with moderate calcification, heavy tortuosity and 100% stenosis.The ht command 14 guide wire crossed the lesion from the anterior tibial artery (ata) via retrograde approach, but an unspecified balloon catheter failed to cross the lesion.Therefore, the ht command 14 was being removed, but the tip became stuck in the lesion.A non-abbott micro catheter was replaced with another.018 non-abbott catheter to remove the guide wire.Force was applied; however, the tip was separated and remains in the patient's anatomy.The tip was possibly embedded in the lesion, but this could not be confirmed.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Device code 2017 - excessive force.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation could not be tested due to the device condition.The reported entrapment of device could not be tested as it was based on operational context.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that a force was applied during removal of the guide wire from the anatomy.It should be noted that the command es instructions for use states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, it was noted that the guide wire encountered resistance with the lesion during removal, therefore, the force applied during removal seems to be a reasonable clinical response to the difficulties.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.In this case, it was noted that the guide wire interacted with the moderately calcified, heavily tortuous, and 100% stenosed lesion, resulting in the reported entrapment.Manipulation of the entrapped wire, as use of force was noted, likely resulted in the reported material separation.The separated portion of the guide wire was possibly embedded in the lesion, but this could not be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17219755
Report Number2024168-2023-06903
Device Sequence Number3034714
Product Code DQX
UDI-Device Identifier08717648176661
UDI-Public08717648176661
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number2078173
Device Catalogue Number2078173
Device Lot Number3012571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown